Far Eastern Mathematical Journal

To content of the issue

On almost free torus actions and Horrocks conjecture

Yu. M. Ustinovskii

2012, issue 1, P. 98–107

We consider a model for cohomology groups of a space $X$ with an action of torus, representing Koszul complex of its equivariant cohomology. Studying homological properties of modules over polynomial ring we derive new estimates on homological rank (total dimension of rational cohomology) of $X$. In particular, we obtain simple proof of toral rank conjecture in the case of torus dimension $\le 4$.

almost free torus actions, equivariant cohomology, Koszul complex, moment-angle-complex, bigraded Betti numbers

Download the article (PDF-file)


[1] D. Buchsbaum and D. Eisenbud, “Algebra structures for finite free resolutions, and some structure theorems for ideals of codimension 3”, Amer. J. Math., 99:3 (1977), 447–485.
[2] V. M. Bukhshtaber, T. E. Panov, Toricheskie deistviia v topologii i kombinatorike, MTsNMO, Moskva, 2004.
[3] X. Cao and Z. Lu, Mo?bius transform, moment-angle complexes and Halperin-Carlsson conjecture, 2009, arXiv: 0908.3174.
[4] G. Carlsson, “Free $(\mathbb{Z}/2)^k$-actions and a problem in commutative algebra”, Lecture Notes in Math., 1217 (1986), 79–83, Springer, Berlin.
[5] P. E. Conner, “On the action of a finite group on $S^n \times S^n$”, Ann. of Math, 66 (1957), 586–588.
[6] M. W. Davis and T. Januszkiewicz, “Convex polytopes, Coxter orbifolds and torus actions”, Duke Math. J, 62:2 (1991), 417–451.
[7] E. G. Evans and P. Griffith, “Binomial behavior of Betti numbers for modules of finite length”, Paczfic J. Math, 133 (1988), 267–276.
[8] D. Erman, “A special case of the Buchsbaum-Eisenbud-Horrocks rank conjecture”, Math. Res. Lett., 17:06 (2010), 1079–1089.
[9] Y. Fe?lix, J. Oprea, D. Tanre?, Algebraic Models in Geometry, Oxford University Press, 2008.
[10] Y. Fe?lix, S. Halperin, J. Thomas, Rational Homotopy Theory, Springer-Verlag, 2001.
[11] S. Halperin, “Rational homotopy and torus actions”, Aspects of topology, 93 (1985), 293–306, Cambridge Univ. Press, Cambridge.
[12] R. Hartshorne, Algebraic Geometry, Springer-Verlag, 1977.
[13] R. Hartshorne, “Algebraic vector bundles on projective spaces: a problem list”, Topology, 18:2 (1979), 117–128.
[14] T. Ho?fer, “Remarks on torus principal bundles”, J.Math. Kyoto Univ, 33:1 (1993), 227–259.
[15] V. Puppe, “Multiplicative aspects of the Halperin-Carlsson conjecture”, Georgian Mathematical Journal, 16:2 (2009), 369–379, arXiv: 0811.3517.
[16] E. Spen'er, Algebraicheskaia topologiia, Mir, Moskva, 1971.
[17] Iu. M. Ustinovskii, “Gipoteza o toricheskom range dlia moment-ugol kompleksov”, Matem. zametki, 90:2 (2011), 300–305, arXiv: 0909.1053.

To content of the issue